Tuned In

CBS: Not Standard Operating Procedural

  • Share
  • Read Later

95935_D1784bapr.jpg
Hugh Jackman guest stars in (and produces) Viva Laughlin. 2007 Upfront Photo: Robert Voets/CBS

The most important bit of news from CBS’s schedule-announcement press breakfast this morning may have been a spoiler about Lost. Or not. You tell me. One of CBS’s new dramas, Cane, costars Nestor Carbonell (Richard from Lost). Now I’m not saying this says anything for certain about Richard’s future status on Lost. I am saying that Lost shoots in Hawaii, Cane (I assume) will not, and that’s a lot of time to log on trans-Pacific flights.

Cane, about a Cuban American family in South Florida, is actually the most traditional-looking drama in the new CBS lineup. CBS, which has spent the last several years exporting CSI and similar shows to every American city outside Cedar Rapids, is experimenting in a big way: there’s Viva Laughlin, a musical[!] about an aspiring casino mogul, based on a BBC show; Moonlight, about a detective who happens to be a vampire; and for midseason, Swingtown, a ’70s-period drama about swingers in Chicago. The show that may get the most attention, though, is Kid Nation, a reality show in which 40 kids, age 8 to 15, spend over a month in a ghost town, without their parents, building their own society. Introducing the schedule, CBS entertainment president Nina Tassler probably used the term “edgy” (as a compliment) more times than any CBS executive since Northern Exposure.

In other news: How I Met Your Mother lives! Jericho is dead, its cliffhanger never to be resolved. [Let’s make up an ending: another round of bombs go off; America is ruled by hyperintelligent cockroaches who solve crimes.] Close to Home is gone too. [Update: Also The Class, which I kinda forgot existed.] Amazing Race and The New Adventures of Old Christine, returning midseason.

CBS screens clips this afternoon at Carnegie Hall. In the meantime, here’s the schedule, from their press release:

CBS TELEVISION NETWORK

2007-2008 PRIMETIME SCHEDULE

(N=New, NT=New Time, all times ET/PT)

MONDAY

8:00-8:30 PM HOW I MET YOUR MOTHER

8:30-9:00 PM THE BIG BANG THEORY (N)

9:00-9:30 PM TWO AND A HALF MEN

9:30-10:00 PM RULES OF ENGAGEMENT

10:00-11:00 PM CSI: MIAMI

TUESDAY

8:00-9:00 PM NCIS

9:00-10:00 PM THE UNIT

10:00-11:00 PM CANE (N)

WEDNESDAY

8:00-9:00 PM KID NATION (N)

9:00-10:00 PM CRIMINAL MINDS

10:00-11:00 PM CSI: NY

THURSDAY

8:00-9:00 PM SURVIVOR

9:00-10:00 PM CSI: CRIME SCENE INVESTIGATION

10:00-11:00 PM WITHOUT A TRACE (NT)

FRIDAY

8:00-9:00 PM GHOST WHISPERER

9:00-10:00 PM MOONLIGHT (N)

10:00-11:00 PM NUMB3RS

SATURDAY

8:00-9:00 PM CRIMETIME SATURDAY

9:00-10:00 PM CRIMETIME SATURDAY

10:00-11:00 PM 48 HOURS: MYSTERY

SUNDAY

7:00-8:00 PM 60 MINUTES

8:00-9:00 PM VIVA LAUGHLIN (N)

9:00-10:00 PM COLD CASE

10:00-11:00 PM SHARK (NT)

0 comments
Sort: Newest | Oldest